Alert archive / California / High Wind Watches in 2017
High Wind Watch 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind watch at Feb 11, 2017, 10:07 AM PST. It took effect at Feb 12, 2017, 2:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 11, 2017, 10:07 AM PST (18:07 UTC)
- In effect from
- Feb 12, 2017, 2:00 AM PST
- Expired
- Feb 11, 2017, 2:02 PM PST
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
072 WWUS76 KLOX 111807 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1007 AM PST Sat Feb 11 2017 ...Damaging Winds Possible in the Los Angeles And Venture County Mountains... .High pressure building into the northern Great Basin will bring strong and gusty north to northeast winds to the mountains of Los Angeles and Ventura Counties late tonight. Damaging wind gusts up to 60 mph will be possible. These winds are expected to continue through early Sunday afternoon before slowly diminishing. CAZ053-054-120215- /O.NEW.KLOX.HW.A.0002.170212T1000Z-170212T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1007 AM PST Sat Feb 11 2017 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... The National Weather Service in Los Angeles/Oxnard has issued a High Wind Watch, which is in effect from late tonight through Sunday afternoon. * TIMING AND WINDS...North to northeast increasing to 25 to 40 mph with possible gusts to 60 mph by early Sunday morning. Winds should continue into early Sunday afternoon before slowly diminishing. * IMPACTS...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means that conditions are favorable for potentially damaging winds of 58 mph or greater. Be prepared to secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ Sirard
1 follow-up statement
108 WWUS76 KLOX 112202 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 202 PM PST Sat Feb 11 2017 ...Damaging Winds Possible for the Mountains of Ventura and Los Angeles Counties Late Tonight into Sunday... ...Strong and Gusty Winds for Some Valley and Coastal Areas of Ventura and Los Angeles Counties late tonight into Sunday... .High pressure building into the northern Great Basin will bring strong and gusty north to northeast winds to much of Ventura and Los Angeles Counties later tonight through early Sunday afternoon. The strongest winds will be in the mountains where damaging gusts up to 60 mph are expected. For the Santa Monica Mountains, Ventura County valleys, and the Santa Clarita and San Fernando Valleys, wind gusts between 40 and 50 mph are expected. The winds are expected to slowly diminish Sunday afternoon. CAZ053-054-120615- /O.UPG.KLOX.HW.A.0002.170212T1000Z-170212T2200Z/ /O.NEW.KLOX.HW.W.0004.170212T1000Z-170212T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 202 PM PST Sat Feb 11 2017 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a High Wind Warning, which is in effect from 2 AM to 2 PM PST Sunday. The High Wind Watch is no longer in effect. * TIMING AND WINDS...North to northeast increasing to 25 to 40 mph with gusts to 60 mph shortly after midnight tonight. Winds should continue into early Sunday afternoon before slowly diminishing. * Impacts...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. Major roadways that will be affected by the strong winds include Interstate 5 and Highway 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that damaging high winds of 58 mph or greater are likely or imminent. Secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ CAZ044-045-120615- /O.NEW.KLOX.WI.Y.0015.170212T1000Z-170212T2200Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, and Newbury Park 202 PM PST Sat Feb 11 2017 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 2 AM to 2 PM PST Sunday. * TIMING AND WINDS...North to northeast increasing to 15 to 30 mph with gusts to 45 mph shortly after midnight tonight. Winds should continue into early Sunday afternoon before slowly diminishing. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Major roadways that will be affected by the strong winds include highways 101 and 118. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ088-120615- /O.NEW.KLOX.WI.Y.0015.170212T1000Z-170212T2200Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 202 PM PST Sat Feb 11 2017 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 2 AM to 2 PM PST Sunday. * TIMING AND WINDS...North to northeast increasing to 20 to 30 mph with gusts to 45 mph shortly after midnight tonight. Winds should continue into early Sunday afternoon before slowly diminishing. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Major roadways that will be affected by the strong winds include Interstate 5 and highways 14 and 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ547-120615- /O.NEW.KLOX.WI.Y.0015.170212T1000Z-170212T2200Z/ Los Angeles County San Fernando Valley- Including the cities of Woodland Hills, Northridge, Burbank, and Universal City 202 PM PST Sat Feb 11 2017 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 2 AM to 2 PM PST Sunday. * TIMING AND WINDS...North to northeast increasing to 15 to 30 mph with gusts to 40 mph shortly after midnight tonight. The strongest winds will be on the west side of the valley. Winds should continue into early Sunday afternoon before slowly diminishing. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Major roadways that will be affected by the strong winds include Interstates 5 and 405, and highways 101 and 118. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ046-120615- /O.NEW.KLOX.WI.Y.0015.170212T1000Z-170212T2200Z/ Santa Monica Mountains Recreational Area- 202 PM PST Sat Feb 11 2017 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 2 AM to 2 PM PST Sunday. * TIMING AND WINDS...North to northeast increasing to 20 to 35 mph with gusts to 50 mph shortly after midnight tonight. The strongest winds will be through passes and canyons. Winds should continue into early Sunday afternoon before slowly diminishing. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ041-120615- /O.NEW.KLOX.WI.Y.0015.170212T1000Z-170212T2200Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 202 PM PST Sat Feb 11 2017 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 2 AM to 2 PM PST Sunday. * TIMING AND WINDS...North to northeast increasing to 15 to 25 mph with gusts to 40 mph shortly after midnight tonight. The strongest winds will be below passes and canyons from Malibu to the Hollywood Hills. Winds should continue into early Sunday afternoon before slowly diminishing. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Major roadways that will be affected by the strong winds include Interstate 405 and the Pacific Coast Highway. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Sirard
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Feb 11, 9:31 AM PST, 36 minutes earlier.
Area forecast discussion, Feb 11, 9:31 AM PST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
931 AM PST Sat Feb 11 2017
.SYNOPSIS...
A cold low will bring possible precipitation to southwestern
California into tonight. Gusty offshore winds are then forecast
into early next week and should decrease clouds and warm
temperatures to above normal through midweek. Another storm will
approach from the north by late Thursday, and reach Los Angeles
by Friday.
&&
.SHORT TERM...(TDY-MON)
Plenty of low level moisture lingered over portions of VTU/L.A.
Counties this morning. A few showers lingered mainly over eastern
L.A. County but were diminishing in coverage while moving slowly
eastward. An upper level low that was over Monterey County this
morning is forecast to move quickly s today, reaching the vicinity
Point Conception by late this afternoon then move well s of the area
by late this evening. It looks like the upper low will have enough
moisture and instability to bring the possibility of showers this
afternoon into this evening not only over the mtns and Antelope Vly
but also s and w of the mtns from SLO County thru L.A. County. The
very slim possibilty of a thunderstorm cannot be entirely ruled out
later today or early this evening as well over the eastern L.A.
County mtns or foothills. Will update the zones this morning to add
a slight chance of showers this afternoon and evening for portions
of the forecast area s and w of the mtns.
Otherwise, partly to mostly cloudy skies today and this evening
should become clear to partly cloudy later tonight as a drier
northerly flow sets in across the region, altho some clouds should
linger in the Antelope Vly.
As the upper low moves s thru tonight, a strong and gusty n to ne
flow is expected to develop from the mtns to lower elevations from
the SBA County mtns and s coast thru VTU/L.A. Counties. The 12Z NAM
was forecasting 850 mb winds to increase to 45 to 50 kt by late
tonight, with winds likely reaching high wind warning criteria of
gusts to 60 mph over the VTU/L.A. County mtns later tonight into Sun
morning. So will be issuing a high wind watch for this area with the
morning zone update. Winds at the 950 mb level on the 12Z NAM top
out at 30 KT over srn VTU County, which should translate into wind
gusts 45 to 50 mph for the Santa Monica Mtns. Winds in the Santa
Clarita Vly should also gust 45 to 50 mph at times, with gusts up to
40 mph for the VTU County vlys and San Fernando Vly. The SBA County
s coast and mtns are also expected to have gusty winds this evening,
with gusts 35 to 40 mph expected. Wind advisories will be likely
issued on the afternoon zone package for the vlys of L.A./VTU
Counties except the San Gabriel Vly, as well as the Santa Monica
Mtns.
Upper level ridging is forecast to build into central CA on Sun,
then into swrn CA for the most part on Mon. Offshore flow mainly
night and morning hours will bring mostly clear skies to the
forecast area Sun thru Mon. Winds will continue gusty Sun night into
Mon morning, but they should be generally below advisory levels.
Temps across the region will be 4 to 8 deg below normal today, then
warm to near normal to several degrees above normal Sun, and to
about 3 to 10 deg above normal on Mon. Highs in the warmest coast
and vlys should reach the low to mid 60s today, lower 70s on Sun,
and mid to upper 70s on Mon.
***FROM PREVIOUS DISCUSSION***
.LONG TERM...(TUE-FRI)
Not Much change for Tuesday and Wed. The ridge will stay in place
and max temps will remain above normal. The GFS shows a little
burst of offshore winds on Wednesday which results in a 3 to 5
degree warm up for the coasts and vlys. It could happen but would
not be surprised if this feature is not in tonight's runs.
Another storm will approach the area Thursday. Current mdls
suggest that this storm will move through the area Thursday night
and early Friday. Yesterday this storm was forecast to be stronger
than average. Today the mdls have backed off and the storm looks
pretty run of the mill. Day seven forecasts are meant to change
and would not be surprised to see a different soln for this system
with tonight's runs.
&&
.AVIATION...11/1620Z...
At 1615Z, there was no marine inversion at KLAX.
Overall, moderate confidence in 18Z TAF package. Deep moist layer
still in place across the area and SCT-BKN cloud decks will
prevail through early this evening. Generally, conditions are
expected to be VFR with the possibility of some periods of MVFR
CIGs. Also, there is the possibility of an isolated light showers
this afternoon/evening. On Sunday morning, offshore winds will
develop with the potential for LLWS/turbulence issues across
Ventura and Los Angeles counties.
KLAX...moderate confidence in 18Z TAF. Current MVFR CIGs could
linger an hour or two beyond current 19Z dissipation forecast. For
tonight, high confidence in VFR conditions. After 15Z, light
northeast winds are expected, ranging at or below 6 knots.
KBUR...moderate confidence in 18Z TAF. There is a 20% chance of
MVFR CIGs 18Z-00Z today. On Sunday morning, there is a chance of
some LLWS/turbulence as offshore winds develop.
&&
.MARINE...11/815 AM...
For the Outer Waters, moderate confidence in current forecast.
Through tonight, high confidence in Small Craft Advisory (SCA)
level northwest winds continuing. On Sunday and Sunday night,
there is a 50% chance of SCA level winds continuing. For Monday
through Wednesday, winds and seas are expected to remain below SCA
levels.
For the Inner Waters, moderate confidence in current forecast. For
the waters north of Point Sal, northwest winds are expected to
increase to SCA levels this afternoon through tonight then drop
below SCA levels Sunday through Wednesday. For the waters south of
Point Conception, moderate confidence in northwest winds
increasing to SCA levels across western sections through this
evening. For late tonight and Sunday, there is a 60% chance of SCA
level northeast winds developing from Ventura south to Santa
Monica and across the San Pedro Channel. For Monday through
Wednesday, winds and seas are expected to remain below SCA levels.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 4 PM PST this afternoon
for zones 40-41-87. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect from 2 PM this afternoon to 4
AM PST Sunday for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 PM PST this evening
for zones 650-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 4 AM PST Sunday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(MON-FRI)
Gusty Santa Ana winds expected Monday. Rain is possible later
Thursday and Friday.
&&
PUBLIC...Sirard/Rorke
AVIATION...RAT
MARINE...RAT
SYNOPSIS...STu
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:02 PM PST | High Wind Warning | LOX | 24 hr | |
| Feb 11, 2:02 PM PST | Wind Advisory | LOX | Los Angeles | 37 hr |
| Feb 11, 2:26 PM PST | Areal Flood Advisory | LOX | Los Angeles, Ventura | 3 hr |
| Feb 11, 2:34 PM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
Nearby
High Wind Watches in California, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.